Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 64, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 1, 2009, 4:35 AM EST for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2009, 4:35 AM EST (09:35 UTC)
- Expired
- Mar 1, 2009, 5:00 AM EST
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 010935
SVRFFC
GAC091-271-315-011000-
/O.NEW.KFFC.SV.W.0064.090301T0935Z-090301T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 AM EST SUN MAR 1 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DODGE COUNTY IN CENTRAL GEORGIA
WEST CENTRAL TELFAIR COUNTY IN CENTRAL GEORGIA
EASTERN WILCOX COUNTY IN CENTRAL GEORGIA
* UNTIL 500 AM EST
* AT 430 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF ABBEVILLE...
MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ABBEVILLE AND RHINE.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3191 8348 3213 8328 3192 8308 3183 8327
3184 8340
TIME...MOT...LOC 0934Z 224DEG 44KT 3191 8335
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:40 AM EST, 55 minutes earlier.
Area forecast discussion, Mar 1, 3:40 AM EST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 AM EST SUN MAR 1 2009 .SHORT TERM /TODAY THROUGH MONDAY/... MODELS CONSISTENT WITH BRINGING LOW PRESSURE ALOFT ACROSS THE AREA TODAY. STILL EXCELLENT POTENTIAL FOR RAIN SHOWERS TO TURN TO SNOW SHOWERS FOR A LARGE AREA OF N AND CENTRAL GA. THE MAIN CONCERN IS HOW MUCH SNOW WILL FALL AND I HAVE NO CONFIDENCE IN THE SNOW AMOUNT FORECAST AT THIS TIME. WILL CONTINUE THE WINTER WEATHER ADVISORY FOR AMOUNTS ON THE ORDER OF AN INCH OR LESS. HOWEVER...IF SURFACE CONDITIONS CAN GET COLD ENOUGH FAST ENOUGH...MORE WILL BE POSSIBLE. RAIN/SNOW ENDS IN THE WEST LATE TODAY AND IN THE EAST THIS EVENING. WIND ADVISORY WILL BE CONTINUED AS WELL AS SURFACE GRADIENT TIGHTENS AS SURFACE LOW PRESSURE DEVELOPS ALONG THE COAST. DRY CONDITIONS EXPECTED MONDAY/MONDAY NIGHT. SURFACE WINDS WILL KICK UP MONDAY BUT NOT AS STRONG AS TODAY. BELOW NORMAL TEMPERATURES CAN BE EXPECTED THIS PERIOD. .LONG TERM /TUESDAY THROUGH SATURDAY/... THE PERIOD LOOKS DRY AS A BROAD UPPER RIDGE HANGS TO THE WEST AND THEN MOVES ACROSS THE AREA SATURDAY. SOME MOISTURE INCREASE OVER THE FAR N WILL NEED TO BE MONITORED FOR LIGHT PRECIP POTENTIAL. TEMPERATURES WILL START BELOW NORMAL THIS PERIOD AND WARM TO ABOVE NORMAL LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 48 26 46 22 51 / 100 60 0 0 0 ATLANTA 45 25 43 25 49 / 100 5 0 0 0 BLAIRSVILLE 44 22 40 18 43 / 90 10 0 0 0 CARTERSVILLE 45 25 42 21 48 / 100 0 0 0 0 COLUMBUS 49 26 47 26 51 / 80 5 0 0 0 GAINESVILLE 44 25 42 22 49 / 100 20 0 0 0 MACON 53 28 49 24 53 / 90 40 0 0 0 ROME 45 25 44 22 48 / 90 5 0 0 0 PEACHTREE CITY 47 24 44 21 50 / 90 5 0 0 0 VIDALIA 55 31 50 29 52 / 90 50 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW... BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN... MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD... WILKES...WILKINSON. WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING FOR NORTH AND CENTRAL GA. && BDL
Hazardous weather outlook, Feb 28, 9:38 PM EST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 938 PM EST SAT FEB 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 938 PM EST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS POSSIBLE OVER PARTS OF CENTRAL GEORGIA. .SYNOPSIS... LOW PRESSURE WILL CONTINUE MOVING INTO THE CAROLINAS WHILE THE COLD FRONT THAT WAS MOVING THROUGH CENTRAL GEORGIA HAD BECOME STATIONARY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE ISOLATED THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. .DISCUSSION... WITH THE COLD FRONT BECOMING NEARLY STATIONARY...THE SOUTHEAST PART OF CENTRAL GEORGIA REMAINS IN A WARM UNSTABLE ATMOSPHERE. WHILE CAPES HAVE DIMINISHED TO LESS THAN 500...THE ATMOSPHERE REMAINS UNSTABLE ENOUGH TO PRODUCE ISOLATED THUNDERSTORMS. THE MAIN AREA FOR ISOLATED THUNDERSTORMS WILL BE SOUTHEAST OF A LINE FROM LOUISVILLE...TO WARNER ROBINS...TO AMERICUS AND THE BEST TIME WILL BE THROUGH 3 AM. THE STATIONARY FRONT WILL BEGIN A SLOW SOUTHWARD DRIFT AFTER MIDNIGHT...AND BY DAYBREAK IT WILL BE IN SOUTH GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF ACCUMULATING SNOW SUNDAY ACROSS THE REGION. FOR MORE INFORMATION SEE THE LATEST WINTER WEATHER ADVISORY STATEMENT. ALSO GUSTY WINDS ARE LIKELY SUNDAY ACROSS THE WESTERN PARTS OF NORTH AND CENTRAL GEORGIA. FOR MORE INFORMATION SEE THE LATEST WIND ADVISORY STATEMENT. HAZARDOUS WEATHER IS NOT EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 1, 12:28 AM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1228 AM EST SUN MAR 1 2009 GAZ110-010600- 1228 AM EST SUN MAR 1 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TELFAIR COUNTY UNTIL 100 AM EST... AT 1224 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HORSE CREEK WILDLIFE MANAGEMENT AREA...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND HEAVY DOWNPOURS ARE ALSO POSSIBLE. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TELFAIR COUNTY THROUGH 100 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE JACKSONVILLE AND HORSE CREEK WILDLIFE MANAGEMENT AREA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:48 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 13 hr |
| Feb 28, 7:58 PM EST | Areal Flood Warning | FFC | Coweta, Fayette | 12 hr |
| Feb 28, 10:50 PM EST | Areal Flood Warning | FFC | Taliaferro, Warren, Wilkes | 42 hr |
| Feb 28, 11:01 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Mar 1, 3:50 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 25 min |
| Mar 1, 4:07 AM EST | Tornado Warning | FFC | Bleckley, Dodge | 23 min |
| Mar 1, 4:19 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 26 min |
| Mar 1, 5:20 AM EST | Severe Thunderstorm Warning | FFC | Emanuel | 25 min |
| Mar 1, 5:21 AM EST | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen, Wheeler | 24 min |
| Mar 1, 7:57 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 9 hr |
| Mar 1, 1:37 PM EST | Winter Storm Warning | FFC | Banks, Barrow, Butts, Carroll, Clarke, Clayton and 34 more | 9 hr |
| Mar 1, 4:37 PM EST | Areal Flood Warning | FFC | Coweta, Fayette, Spalding | 12 hr |
| Mar 1, 5:58 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 16 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.